MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Model Number 5F061503CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, an image was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2023).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device pending return.
 
Event or Problem Description
It was reported that during a stent placement procedure in superficial femoral artery through femoral access, the distal tip of the catheter delivery system was allegedly detached within the superficial femoral artery.It was further reported that the distal tip was removed with a snare via the femoral access.Reportedly, after the delivery was removed a slight bent was found on the distal part of the catheter.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2025), g3.H11: d4 (medical device lot number), h6 (method).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The returned delivery system was found in used condition without stent, which reportedly had been deployed inside patient.Images were provided demonstrating the broken and detached segments inside the vessel.The inner catheter cardan tube was found broken at the distal end, and a segment of the cardan tube was missing; reportedly the distal end of this catheter was removed using a snare.The investigation leads to confirmed result for inner catheter cardan tube break and detachment.The bifurcation was extremely tortuous, the anatomy was tight, and the healthcare provider considered this a contributing factor.A force increase was not felt, the guidewire was running smoothly inside the system, and the lesion was pre dilated; a slight bent was found on the distal part of the catheter upon removal.Based on the information available the investigation is closed with confirmed result for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use states: '5f (1.67 mm) or larger introducer sheath (¿); 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter guidewire'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiry date: 09/2025), g3, h2, h6 (method) h11: d4, h6 (result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16783528
Report Number9681442-2023-00150
Device Sequence Number17562614
Product Code NIP
UDI-Device Identifier00801741120671
UDI-Public(01)00801741120671
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F061503CS
Device Catalogue Number5F051703CS
Device Lot NumberANEX6122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/10/2023
05/26/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/26/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown